Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 16, 2007, 4:47 PM PDT for Lyon County, Nevada. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 4:47 PM PDT (23:47 UTC)
- Expired
- Jul 16, 2007, 7:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Reno, NV
- Area
- Whole counties
County Lyon County, NV
The radar
The Reno radar (KRGX), 85 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:08 PM PDT | HEAVY RAIN 0 | N Yerington, NV | HEAVY RAIN REPORTED WITH VIS LESS THAN 1/4SM ALONG HIWAY A95 VCNTY YERINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KREV 162349
FFWREV
NVC019-170200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
447 PM PDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LYON COUNTY IN WESTERN NEVADA...
* UNTIL 700 PM PDT
* AT 443 PM PDT...NATIONAL WEATHER SERVICE RADAR HAS INDICATED THAT
AT LEAST AN INCH OF RAIN HAS FALLEN WITHIN ONE HOUR OVER
SOUTHEASTERN SECTIONS OF LYON COUNTY IN THE VICINITY OF THE EAST
WALKER RIVER. ADDITIONAL THUNDERSTORMS WILL CONTINUE IN THE AREA
PRODUCING LOCALLY HEAVY RAINFALL.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3849 11914 3849 11891 3884 11891 3886 11909
3878 11915
$$
CS2 follow-up statements
000
WGUS75 KREV 170042
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
542 PM PDT MON JUL 16 2007
NVC019-170200-
LYON NV-
542 PM PDT MON JUL 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
SOUTHEASTERN LYON COUNTY...
AT 539 PM PDT...NATIONAL WEATHER SERVICE RADAR HAS INDICATED THAT
BETWEEN 1 TO 1.5 INCHES OF RAIN HAS FALLEN SINCE 400 PM PDT OVER
SOUTHEASTERN SECTIONS OF LYON COUNTY IN THE VICINITY OF THE EAST
WALKER RIVER. ADDITIONAL THUNDERSTORMS WILL CONTINUE IN THE AREA
PRODUCING LOCALLY HEAVY RAINFALL.
IN THIS HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO
TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A
FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3849 11914 3849 11891 3884 11891 3889 11913
3879 11916
$$
CS000
WGUS75 KREV 170154
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
651 PM PDT MON JUL 16 2007
NVC019-170211-
LYON NV-
651 PM PDT MON JUL 16 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR SOUTHEASTERN
LYON COUNTY...
SHOWERS AND THUNDERSTORMS HAVE ENDED OVER SOUTHEAST LYON COUNTY.
ALTHOUGH A FEW SHOWERS WILL REMAIN POSSIBLE THROUGH THIS
EVENING...THE THREAT OF FLASH FLOODING HAS DIMINISHED.
LAT...LON 3849 11914 3849 11891 3884 11891 3889 11913
3879 11916
$$
MJDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:30 PM PDT, 17 minutes earlier.
Area forecast discussion, Jul 16, 4:30 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
430 PM PDT MON JUL 16 2007
.SHORT TERM...
UPPER TROUGH CONTINUES TO APPROACH THE WEST COAST WITH S/W OVER THE
SOUTHWEST U.S. BEGINNING TO EJECT NORTHEASTWARD TOWARD NEVADA.
CUMULUS DEVELOPMENT HAS BEEN SLOW AND DISORGANIZED THUS FAR BASED ON
AREA WEBCAMS WITH MOST OF THE CONVECTION THROUGH EARLY AFTERNOON
RESIDING OVER THE NORTHEAST CORNER OF THE STATE. AS UPPER JET MOVES
CLOSER GENERAL LARGE SCALE LIFT SHOULD INCREASE AND HELP TO FOCUS
THUNDERSTORM DEVELOPMENT IN AREAS OF INSTABILITY. THE BEST COVERAGE
WILL BE ALONG THE CONVERGENCE ZONE (MONO-MINERAL-EASTERN CHURCHILL
COUNTIES) WITH MORE ISOLATED CELLS EXTENDING WESTWARD TO ALPINE
COUNTY AND UP THE PINE NUT/VIRGINIA RANGES. CONVECTION MAY LINGER
PAST MIDNIGHT SO ISOLATED POPS WERE MAINTAINED EASTERN ZONES.
SOUTHWEST FLOW WILL INCREASE TUESDAY AND ESPECIALLY WEDNESDAY WITH
PASSAGE OF COLD FRONT. LAKE WIND ADVISORIES WILL BE RAISED NORTHWEST
AREAS TUESDAY AND WILL BE NEEDED MANY AREAS FOR WEDNESDAY. SEE FIRE
DISCUSSION BELOW FOR FURTHER IMPACTS FROM THE WIND. THERE IS STILL
SOME SUGGESTION THAT JET SUPPORT MAY BE SUFFICIENT TO PRODUCE
SHOWERS ACROSS THE NORTHERN HALF OF AREA LATE WEDNESDAY. OTHERWISE
COOLER TEMPERATURES ON TAP FOR WEDNESDAY WITH ONLY SLIGHT MODERATION
THURSDAY AS TEMPERATURES HANG NEAR OR SLIGHTLY BELOW NORMAL. HOHMANN
.LONG TERM...FRIDAY THROUGH MONDAY...
RIDGE REBUILDS OVER THE FOUR CORNERS REGION WITH WARMER AIR
MASS RETURNING TO WRN NV-ERN CA. MAX TEMPS LIKELY TO JUMP 8-10
DEGREES IN COMPARISON TO THURS AS 700 MB TEMPS RISE ABOUT 4 DEGREES
C WITH NO CLOUD COVER. FURTHER WARMING IS LIKELY SATURDAY AS RIDGE
STRENGTHENS OVER THE NRN-CNTRL ROCKIES AND EXPANDS IN EAST-WEST
COVERAGE. MAX TEMPS WILL GET CLOSE TO 100 IN MOST WRN NV VALLEYS
WITH LOWER 100S IN W-CNTRL NV.
BY SUN-MON...THE GFS AND ECMWF BEGIN TO OFFER DIVERGING SOLUTIONS.
THE GFS BUILDS THE RIDGE FARTHER NORTH WITH 600 DM CENTER IN MONTANA
WHICH ALLOWS MONSOON MOISTURE TO SPREAD NORTH INTO CENTRAL NV-CA
WHILE THE ECMWF BRINGS NEXT TROF TOWARD THE WEST COAST. THE
CONTRASTS INCREASE ON MONDAY AS THE ECMWF DROPS 500 MB HEIGHTS BACK
TO 585 DM WITH INCREASE IN STABLE SW FLOW...BUT GFS KEEPS HEIGHTS IN
THE LOW 590S WHILE SPREADING MONSOON MOISTURE AND INSTBY ACROSS ALL
OF THE FORECAST AREA. FOR THIS TIME OF YEAR...IT IS REASONABLE TO
EXPECT THE MONSOON TO MAKE SOME NORTHWARD PROGRESS AND ALSO
CONSIDERING THE EXPECTED STRENGTH OF THE RIDGE...THE NEXT
APPROACHING TROF WILL HAVE A TOUGH TIME BREAKING IT DOWN QUICKLY.
EVENTUAL WEAKENING OF THE RIDGE SHOULD OCCUR TOWARD THE MIDDLE OF
NEXT WEEK...BUT UNTIL THEN ANOTHER 100 DEGREE DAY IS LIKELY IN THE
VALLEYS ON SUNDAY WITH ONLY A SLIGHT DROP IN MAX TEMPS MONDAY DUE TO
INCREASED CLOUD COVER AND POTENTIAL FOR TSTMS. THE PRESENCE OF MORE
CLOUDS ALSO REQUIRED RAISING MIN TEMPS A FEW DEGREES STARTING SUN
NIGHT. THE THREAT OF TSTMS WAS LIMITED TO AREAS SOUTH OF HIGHWAY 50
IN NV AND ALONG THE SIERRA CREST FROM TAHOE SOUTHWARD ON
SUNDAY...THEN EXPANDED TO THE REMAINDER OF THE REGION FOR MONDAY.
MJD
&&
.AVIATION...
ISOLD TO SCT -TSRA WITH BRIEF MVFR CONDS SOUTH AND EAST OF A
KTVL-KLOL LINE THRU 04Z...WITH ISOLD -TSRA EAST OF HWY 95 OVERNIGHT.
OTHERWISE VFR THRU TUESDAY WITH SW-W ZEPHYR WIND GUSTS TO 25 KT THRU
04Z THIS EVENING AND 25-30 KT GUSTS TUESDAY BTWN 22Z-04Z MJD
&&
.FIRE WEATHER...
ISOLATED TO SCATTERED THUNDERSTORMS MAINLY OVER MINERAL AND SRN LYON
COUNTY WILL MOVE NORTHEAST 10-15 MPH. THESE THUNDERSTORMS WILL
LIKELY SPARK SOME FIRES OUTSIDE OF THE WET CORES...HOWEVER
THUNDERSTORMS WILL DEVELOP AND MOVE OVER THE SAME AREAS SO THERE IS
A GOOD CHANCE THESE NEW FIRE STARTS MAY GET SOME RAIN OVER THEM THIS
AFTERNOON. THE NEXT MAIN CONCERN WILL THE BE THE WIND AHEAD OF A
COLD FRONT MOVING IN FROM THE PACIFIC. WINDS WILL STILL BE GUSTY
TODAY...GENERALLY 25-30 MPH IN MOST AREAS WEST OF HIGHWAY 395. BY
TOMORROW WINDS WILL REALLY PICK UP NORTH OF INTERSTATE 80 WHILE
CONDITIONS REMAIN CRITICALLY DRY. GRADIENTS TIGHTEN AND 700 MB FLOW
STARTS TO INCREASE TO 20-25KTS. THEREFORE RED FLAG WARNINGS WERE
ISSUED FOR ZONES 272/271/278/270 AND 450/458. AREAS SOUTH AND EAST
WILL SEE WIND GUSTS IN THE 25-30 MPH RANGE ON TUESDAY. BY WEDNESDAY
THE FRONT MOVES CLOSER WITH A MUCH TIGHTER SURFACE GRADIENT AND 700
MB FLOW INCREASING TO 25-35 KTS. FIRE WEATHER WATCHES WERE ISSUED
FOR NV ZONES 450/453/459 AND CA ZONE 273 FOR WEDNESDAY. THE MAIN
QUESTION IN TAHOE AND AREAS NORTH WILL BE RH RECOVERY AND INCREASE.
MOISTURE WILL MOVE IN AHEAD OF THE FRONT WITH INCREASING
HUMIDITIES...HOWEVER ZONE 458 AND THE TAHOE BASIN WILL NEED TO BE
WATCHED AS STRONG DOWNSLOPE WINDS IN 458 MAY COUNTERACT THE HUMIDITY
INCREASE AND STILL DRY THINGS OUT. THE TAHOE BASIN MIGHT BE JUST FAR
SOUTH ENOUGH TO NOT SEE THE HUMIDITY INCREASES THAT WILL MAKE MUCH
DIFFERENCE. MID SHIFT CAN TAKE A LOOK AND ADD THOSE AREAS TO THE
WATCH IF NEED BE. BENINATO
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM TO 9 PM PDT TUESDAY FOR NVZ450-458.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NVZ450-453-459.
CA...RED FLAG WARNING FROM 1 PM TO 9 PM PDT TUESDAY FOR CAZ270>272-
278.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR CAZ273.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Jul 16, 3:11 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 311 PM PDT MON JUL 16 2007 NVZ001-162300- MINERAL AND SOUTHERN LYON COUNTIES- 311 PM PDT MON JUL 16 2007 ...STRONG THUNDERSTORMS DEVELOPING NORTHWEST OF HAWTHORNE... AT 310 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF WALKER LAKE TO 12 MILES WEST OF HAWTHORNE...MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...LOCALLY MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. TRAVELERS ON US HIGHWAY 95 BETWEEN HAWTHORNE AND SCHURZ WILL LIKELY ENCOUNTER THESE STORMS. THESE STORMS WILL ALSO MOVE CLOSE TO WALKER LAKE. BOATERS SHOULD GET OFF OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jul 16, 4:10 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 410 PM PDT MON JUL 16 2007 NVZ001-004-170000- MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 410 PM PDT MON JUL 16 2007 ...STRONG THUNDERSTORM OVER NORTHERN MINERAL COUNTY... AT 409 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF WALKER LAKE...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST... ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT AREAS BETWEEN THE WALKER RIVER INDIAN RESERVATION AND ALKALI FLAT THROUGH 440 PM PDT...THEN MOVE INTO FAR SOUTHERN SECTIONS OF CHURCHILL COUNTY AFTERWARD. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:06 AM PDT | Fire Weather Watch | REV | Washoe | 8 hr |
| Jul 16, 2:58 PM PDT | Fire Weather Watch | REV | 24 hr | |
| Jul 16, 2:58 PM PDT | Red Flag Warning | REV | Washoe | 30 hr |
| Jul 16, 3:45 PM PDT | Flash Flood Warning | REV | Mineral | 3 hr |
| Jul 16, 4:19 PM PDT | Severe Thunderstorm Warning | REV | Lyon | 41 min |
| Jul 16, 4:36 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 39 min |
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.